Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some remarks on symplectic injective stability


Authors: Rabeya Basu, Pratyusha Chattopadhyay and Ravi A. Rao
Journal: Proc. Amer. Math. Soc. 139 (2011), 2317-2325
MSC (2000): Primary 13C10, 13H05, 19B14, 19B99, 55R50
DOI: https://doi.org/10.1090/S0002-9939-2010-10654-8
Published electronically: December 16, 2010
MathSciNet review: 2784796
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if $ A$ is an affine algebra of odd dimension $ d$ over an infinite field of cohomological dimension at most one, with $ (d +1)! A = A$, and with $ 4\vert(d -1)$, then Um $ _{d+1}(A) = e_1\textrm{Sp}_{d+1}(A)$. As a consequence it is shown that if $ A$ is a non-singular affine algebra of dimension $ d$ over an infinite field of cohomological dimension at most one, and $ d!A = A$, and $ 4\vert d$, then $ \textrm{Sp}_d(A) \cap \textrm{ESp}_{d+2}(A) = \textrm{ESp}_d(A)$. This result is a partial analogue for even-dimensional algebras of the one obtained by Basu and Rao for odd-dimensional algebras earlier.


References [Enhancements On Off] (What's this?)

  • 1. H. Bass, Algebraic $ K$-theory, Benjamin, New York, 1968. MR 0249491 (40:2736)
  • 2. H. Bass, J. Milnor, J-P. Serre, Solution of the congruence subgroup problem for $ {SL}_n$, $ n\ge 3$ and $ {Sp}_{2n}$, $ n\ge 2$, Inst. Publ. Math. IHES 33 (1967), 59-137. MR 0244257 (39:5574)
  • 3. H. Bass, $ K$-theory and stable algebra, Inst. Publ. Math. IHES 22 (1964), 5-60. MR 0174604 (30:4805)
  • 4. R. Basu, R.A. Rao, Injective stability for $ K_1$ of classical modules, Journal of Algebra 323 (2010), 867-877. MR 2578583
  • 5. R. Basu, Ravi A. Rao, Selby Jose, Injective stability for $ K_1$ of the orthogonal group, Journal of Algebra 323 (2010), 393-396. MR 2564846
  • 6. P. Chattopadhyay, R.A. Rao, Elementary symplectic orbits and improved $ K_1$-stability, to appear in Journal of $ K$-theory, doi:10.1017/is010002021jkt109, published online by Cambridge University Press, 10 June 2010.
  • 7. A. Garge, R.A. Rao, A nice group structure on the orbit space of unimodular rows. $ K$-Theory 38 (2008), no. 2, 113-133. MR 2366558 (2009f:19005)
  • 8. Jean Fasel, Stably free modules over smooth affine threefolds, arXiv:0911.3495v2 [math.AC], to appear in Duke Mathematical Journal.
  • 9. Selby Jose, Ravi A. Rao, A structure theorem for the elementary unimodular vector group. Trans. Amer. Math. Soc. 358 (2006), no. 7, 3097-3112. MR 2216260 (2007a:20047)
  • 10. Selby Jose, Ravi A. Rao, A fundamental property of Suslin matrices, Journal of $ K$-theory: $ K$-theory and its Applications to Algebra, Geometry, and Topology 5 (2010), no. 3, 407-436.
  • 11. Ravi A. Rao, Selby Jose, A group structure on squares. Proc. Amer. Math. Soc. 136 (2008), no. 4, 1181-1191. MR 2367092 (2008j:13016)
  • 12. W. van der Kallen, A group structure on certain orbit sets of unimodular rows, Journal of Algebra 82 (1983), no. 2, 363-397. MR 704762 (85b:13014)
  • 13. W. van der Kallen, A module structure on certain orbit sets of unimodular rows, J. Pure and Appl. Algebra 57 (1989), 281-316. MR 987316 (90b:18013)
  • 14. R.A. Rao, W. van der Kallen, Improved stability for $ SK_1$ and $ WMS_d$ of a non-singular affine algebra. $ K$-theory (Strasbourg, 1992). Astérisque 226 (1994), 411-420. MR 1317126 (96e:19001)
  • 15. Ravi A. Rao, A stably elementary homotopy. Proc. Amer. Math. Soc. 137 (2009), no. 11, 3637-3645. MR 2529870 (2010h:19002)
  • 16. Ravi A. Rao, Rabeya Basu, Selby Jose, Injective stability for $ K_1$ of the orthogonal group. Journal of Algebra, 323 (2010), no. 2, 393-396. MR 2564846
  • 17. A.A. Suslin, L.N. Vaserstein, Serre's problem on projective modules over polynomial rings and algebraic $ K$-theory, Math. USSR Izvestija 10 (1976), 937-1001. MR 0447245 (56:5560)
  • 18. A.A. Suslin, Stably Free Modules. (Russian) Math. USSR Sbornik 102 (144) (1977), no. 4, 537-550. Mat. Inst. Steklov. (LOMI) 114 (1982), 187-195. MR 0441949 (56:340)
  • 19. A.A. Suslin, On the structure of the special linear group over polynomial rings, Math. USSR. Izvestija 11 (1977), 221-238. MR 0472792 (57:12482)
  • 20. A.A. Suslin, Mennicke symbols and their applications in the $ K$-theory of fields. Algebraic $ K$-theory, Part I (Oberwolfach, 1980), 334-356, Lecture Notes in Math., 966, Springer, Berlin-New York, 1982. MR 689382 (84f:18023)
  • 21. A.A. Suslin, The cancellation problem for projective modules, and related questions. (Russian) Proceedings of the International Congress of Mathematicians (Helsinki, 1978), 323-330, Acad. Sci. Fennica, Helsinki, 1980. MR 562623 (83e:13011)
  • 22. A.A. Suslin, Cancellation for affine varieties. (Russian) Modules and algebraic groups. Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 114 (1982), 187-195, 222. MR 669571 (84c:14012)
  • 23. L.N. Vaserstein, On the stabilization of the general linear group over a ring, Mat. Sbornik (N.S.) 79 (121), 405-424 (Russian); English translation in Math. USSR-Sbornik 8 (1969), 383-400. MR 0267009 (42:1911)
  • 24. L.N. Vaserstein, Stabilization of unitary and orthogonal groups over a ring with involution, Mat. Sbornik 81 (123), no. 3 (1970), 328-351. MR 0269722 (42:4617)
  • 25. L.N. Vaserstein, Operations on orbits of unimodular vectors. Journal of Algebra 100 (1986), no. 2, 456-461. MR 840588 (87j:13018)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13C10, 13H05, 19B14, 19B99, 55R50

Retrieve articles in all journals with MSC (2000): 13C10, 13H05, 19B14, 19B99, 55R50


Additional Information

Rabeya Basu
Affiliation: Indian Institute of Science Education and Research, Kolkata 741 252, India
Email: rbasu@iiserkol.ac.in

Pratyusha Chattopadhyay
Affiliation: Institute of Mathematical Sciences, Chennai 600 113, India
Email: pratyusha@imsc.res.in

Ravi A. Rao
Affiliation: Tata Institute of Fundamental Research, Mumbai 400 005, India
Email: ravi@math.tifr.res.in

DOI: https://doi.org/10.1090/S0002-9939-2010-10654-8
Keywords: Unimodular rows, elementary symplectic group
Received by editor(s): January 9, 2010
Received by editor(s) in revised form: January 12, 2010, June 9, 2010, and June 18, 2010
Published electronically: December 16, 2010
Communicated by: Martin Lorenz
Article copyright: © Copyright 2010 American Mathematical Society

American Mathematical Society